MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Udi will be provided with the follow up report.
 
Event or Problem Description
It was reported that: "post tavr procedure, physician met severe resistance while attempting to advance the manta bypass tube through the valve of the manta sheath.Several attempts were made to advance.Manta sheath was removed and a new second manta sheath was placed.Successful deployment with the second manta device." additional information: "access was in the right common femoral artery.Vessel size was 7mm with no reported calcification or tortuosity.Measured depth for the manta was 6+1 and the time to hemostasis was immediate post deployment of the second manta.There was no reported patient harm.".
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number 73e2400582 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications prior to shipment.Case details were reviewed.Following the tavr, an 18f manta was deployed to the measured depth for closure.While inserting the bypass tube through the hemostatic valve of the manta sheath, the surgeon encountered severe resistance attempting to advance the bypass tube into the sheath hub.Several attempts were made to advance the bypass tube into the sheath hub but were unsuccessful.The first 18f manta device and sheath were removed, and a second 18f manta device and sheath were loaded onto the guidewire and deployed without issue.A capa was previously opened under teleflex quality system to address this issue.Based on the investigation, the root cause has been determined to be manufacturing related.Further investigation related to this event will be initiated if the occurrence rate exceeds the limit as per the capa.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21811882
Report Number3010252479-2025-00039
Device Sequence Number9009438
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240515(17)251115(10)73E2400582(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue Number2115
Device Lot Number73E2400582
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age76 YR
Patient SexMale